News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: swollen face, bleeding ear, sleepness


 carolina - Wed Apr 04, 2007 6:37 pm

I am a female, age 64. Had TAH/BSO due to cervical cancer in 1990. MI-Canadian Cardiovascular Society Class V in 1999, along with COPD. Gallbladder surgery and GERD surgery. Recently with MRI of head, told I had evidence of two Ischemic events and right side Mastoiditis. Heart monitor showed frequent pvcs and a couple of episodes of VTach.

Family history of strokes, heart problems, cancer, sugar, kidney problems.

My current medications are Toprol XL 200; synthroid 200; norvasc 5; aspirin 325; nexium 40; triamt/HCTZ 75-50; pravachol 40 (suppose to be 80, but I just take half);premarin 625; isosorb mono tab 30; clopidogrel 75; combivent (2 puffs 4 per day), I only use as needed; Xpect-hc 5-600; guaif/pheny tab 1200-25.

Approximately five days ago, the left side of my face was swollen when I awoke; occassionaly there was a little itching on the front of my neck and my left eye. I attempted to lie on my right side and under my right arm would swell and was very uncomfortable. I stopped taking the xpect and guaif thinking I was having a reaction to this, but this did not help.

Yesterday, the 4th day of this, I just wanted to sleep . Last night I noticed blood on the phone when I removed it from my left ear and then again this morning when I put my hearing aid in I could not hear a thing so I took it out and it was bloody. Later when I removed the phone from my right ear there was blood on the phone and my ear.

During all of this I had dizzy spells, can anyone tell me what could possibly be going on. Thank you so much
 Dr. Chan Lowe - Sat Apr 14, 2007 7:42 pm

User avatar I would recommend that you see your doctor for an evaluation. The swelling you are describing with the bleeding may be an indication of an infection.

With the swelling shifting to the right arm when you were on your right side it sounds as if you may have some edema (fluid in the soft tissue outside of the veins) that is moving around with gravity. This may have several causes and may have caused some swelling of the ear that lead to trauma causing the bleeding.

Without a direct exam I cannot say what is going on. Seeing your doctor is important.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here